Alert archive / Rhode Island / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 1, NWS Boston/Norton, MA

April 12, 2007Bristol County, Massachusetts; Bristol County, Newport County, Washington County, Rhode Island

NWS Boston/Norton, MA issued this severe thunderstorm warning at Apr 12, 2007, 2:55 PM EDT for Bristol County, Massachusetts; Bristol County, Newport County, Washington County, Rhode Island. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 12, 2007, 2:55 PM EDT (18:55 UTC)
Expired
Apr 12, 2007, 3:30 PM EDT
In force
35 min
Issued by
NWS Boston/Norton, MA
Area
Counties, with a storm outline in the text

Counties Bristol County, MA, Bristol County, RI, Newport County, RI, Washington County, RI

The radar

The Boston radar (KBOX), 44 km from the middle of the area, began a volume at 18:59 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Chatham, MA (KCHH), launched 12:00Z, 6.9 hours before the alert went out and 108 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Chatham, MA at 12:00Z on 2007-04-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Chatham, MA at 12:00Z on 2007-04-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 49 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1266 m above ground
0-6 km bulk shear
35 kt
0-1 km storm-relative helicity
49 m²/s²
0-3 km storm-relative helicity
161 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS51 KBOX 121859
SVRBOX
MAC005-RIC001-005-009-121930-
/O.NEW.KBOX.SV.W.0001.070412T1855Z-070412T1930Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TAUNTON MA
255 PM EDT THU APR 12 2007

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  BRISTOL COUNTY IN RHODE ISLAND...
  THIS INCLUDES THE CITIES OF...BRISTOL...BARRINGTON...
  NEWPORT COUNTY IN RHODE ISLAND...
  THIS INCLUDES THE CITY OF NEWPORT...
  EASTERN WASHINGTON COUNTY IN RHODE ISLAND...
  THIS INCLUDES THE CITY OF SOUTH KINGSTOWN...
  SOUTHERN BRISTOL COUNTY IN SOUTHEAST MASSACHUSETTS...
  THIS INCLUDES THE CITIES OF...NEW BEDFORD...FALL RIVER...

* UNTIL 330 PM EDT

* AT 253 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  A LINE OF SHOWERS AND THUNDERSTORMS CAPABLE OF PRODUCING 
  DESTRUCTIVE WINDS IN EXCESS OF 70 MPH.  THESE STORMS WERE LOCATED 
  ALONG A LINE EXTENDING FROM SOUTH KINGSTOWN TO JAMESTOWN TO 11
  MILES SOUTHEAST OF NEWPORT...AND MOVING NORTHEAST AT 65 MPH.

  WIND GUSTS TO 92 MPH WERE REPORTED AT THE CONIMICUT LIGHT BUOY
  AND A GUST TO 70 MPH WAS REPORTED AT BLOCK ISLAND. 

* SEVERE THUNDERSTORMS WILL BE NEAR...
  NEWPORT AND LITTLE COMPTON BY 300 PM EDT...
  PORTSMOUTH BY 305 PM EDT...
  WARREN...BARRINGTON...TIVERTON AND BRISTOL BY 310 PM EDT...
  SWANSEA...SOMERSET AND NEW BEDFORD BY 315 PM EDT...

LAT...LON 4141 7172 4164 7144 4148 7139 4157 7136
      4156 7135 4151 7134 4153 7131 4164 7126
      4165 7128 4158 7131 4175 7135 4184 7126
      4176 7092 4169 7086 4158 7082 4163 7091
      4147 7104 4145 7119 4151 7123 4135 7149

$$
FIELD
1 follow-up statement
000 
WUUS51 KBOX 121903 CCA
SVRBOX
MAC005-RIC001-005-009-121930-
/O.COR.KBOX.SV.W.0001.070412T1855Z-070412T1930Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING...CORRECTED
NATIONAL WEATHER SERVICE TAUNTON MA
300 PM EDT THU APR 12 2007

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  BRISTOL COUNTY IN RHODE ISLAND...
  THIS INCLUDES THE CITIES OF...BRISTOL...BARRINGTON...
  NEWPORT COUNTY IN RHODE ISLAND...
  THIS INCLUDES THE CITY OF NEWPORT...
  EASTERN WASHINGTON COUNTY IN RHODE ISLAND...
  THIS INCLUDES THE CITY OF SOUTH KINGSTOWN...
  SOUTHERN BRISTOL COUNTY IN SOUTHEAST MASSACHUSETTS...
  THIS INCLUDES THE CITIES OF...NEW BEDFORD...FALL RIVER...

* UNTIL 330 PM EDT

* AT 253 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  A LINE OF SHOWERS AND THUNDERSTORMS CAPABLE OF PRODUCING 
  DESTRUCTIVE WINDS IN EXCESS OF 70 MPH.  THESE STORMS WERE LOCATED 
  ALONG A LINE EXTENDING FROM SOUTH KINGSTOWN TO JAMESTOWN TO 11
  MILES SOUTHEAST OF NEWPORT...AND MOVING NORTHEAST AT 65 MPH.

  WIND GUSTS TO 92 MPH WERE REPORTED AT CONIMICUT POINT ON 
  NARRAGANSETT BAY.  ALSO A GUST TO 70 MPH WAS REPORTED AT BLOCK
  ISLAND. 

* SEVERE THUNDERSTORMS WILL BE NEAR...
  NEWPORT AND LITTLE COMPTON BY 300 PM EDT...
  PORTSMOUTH BY 305 PM EDT...
  WARREN...BARRINGTON...TIVERTON AND BRISTOL BY 310 PM EDT...
  SWANSEA...SOMERSET AND NEW BEDFORD BY 315 PM EDT...

LAT...LON 4141 7172 4164 7144 4148 7139 4157 7136
      4156 7135 4151 7134 4153 7131 4164 7126
      4165 7128 4158 7131 4175 7135 4184 7126
      4176 7092 4169 7086 4158 7082 4163 7091
      4147 7104 4145 7119 4151 7123 4135 7149

$$
FIELD

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boston/Norton, MA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 12, 1:02 PM EDT, 1 hour 53 minutes earlier.

Area forecast discussion, Apr 12, 1:02 PM EDT, 1 hour 53 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
102 PM EDT THU APR 12 2007

.UPDATE...
HAVE BACKED OFF SLIGHTLY ON THE EXTENT FOR THE WINTER STORM WARNINGS
ACROSS NORTHERN MA...WHERE AN ADVISORY IS NOW IN EFFECT. STILL
DEBATING ABOUT POTENTIAL ACROSS SOUTHERN NH THIS AFTERNOON...WHERE
TEMPERATURES RANGING FROM THE LOWER 30S AT THE HIGHER ELEVATIONS...
INTO THE UPPER 30S IN THE VALLEYS. WILL LEAVE THE WINTER STORM
WARNING FOR NOW...BUT CONFINE WARNING CRITERIA ACCUMULATIONS TO
ELEVATIONS ABOVE 1000 FT.

TEMPERATURES NOT MOVING MUCH EITHER WAY...AND PREVIOUS FORECAST
LOOKED REASONABLE.

&&

.PREV DISCUSSION...
/ISSUED 530 AM EDT THU APR 12 2007/

SHORT TERM /TODAY THROUGH FRIDAY/...

PRECIPITATION IS SLOWLY MOVING INTO THE WESTERN PORTIONS OF THE CWA
AS OF 0730Z...AND WILL CONTINUE TO PROGRESS EASTWARD EARLY THIS
MORNING. AT THIS TIME...THE PRECIPITATION IS LIGHT ENOUGH AND SFC
TEMPS ARE WARM ENOUGH THAT ALL PRECIP IS STARTING TO FALL AS RAIN
AND PERHAPS SOME LIGHT SLEET.

AFTER CLOSE INSPECTION OF REAL TIME DATA AS WELL AS MODEL
DATA...HAVE DECIDED TO CUT BACK THE SOUTHERN AND EASTERN TIER OF
WINTER WEATHER ADVISORIES...IE...ALL OF CT/RI NORTHEASTWARD TO
BOSTON AS WELL AS EASTERN HAMPDEN AND HAMPSHIRE COUNTIES IN MASS.
SFC WET BULBS ARE ABOVE FREEZING AND FEEL THAT EVEN WITH STRONG UVVS
LATER THIS MORNING...ANY FROZEN PRECIP THAT FALLS IN THIS AREA WILL
NOT CAUSE ANY SIGNIFICANT IMPACT. DO EXPECT A BRIEF PERIOD OF
SNOW/SLEET/RAIN MIX TO OCCUR THIS MORNING HOWEVER. ITS POSSIBLE
THAT THE HIGHEST ELEVATIONS OF NW HARTFORD COUNTY AS WELL AS THE
HILLS OF TOLLAND AND WINDHAM COUNTY COULD SEE SOME ICE...BUT
PROBABILITIES ARE LOW. EVEN IF IT DOES OCCUR...IT WOULD ONLY DO SO
ACROSS SUCH A SMALL PORTION OF THEIR RESPECTIVE COUNTIES. THE VAST
MAJORITY OF THE POPULATION WILL NOT BE AFFECTED BY ICE. SIGNIFICANT
ICE ACCRETIONS ARE QUITE HARD TO COME BY DURING THE DAYLIGHT HOURS
IN MID APRIL AS WELL.

FURTHER NORTH ACROSS NORTHERNMOST MASS AND SOUTHERN NH...THE
COMBINATION OF SNOW/SLEET AND POSSIBLY SOME FREEZING RAIN /OVER THE
HIGHER ELEVATIONS/ SHOULD STILL HAVE A HIGH ENOUGH IMPACT TO WARRANT
KEEPING THE WINTER STORM WARNINGS UP. THE SNOW AND SLEET WILL COME
DOWN HEAVY AT TIMES THIS MORNING INTO THE VERY EARLY AFTERNOON HOURS.

WILL CONTINUE TO WATCH RADARS AND SFC OBS CAREFULLY THIS MORNING TO
DETERMINE IF ANY OTHER ZONES NEED TO BE DROPPED FROM
WARNINGS/ADVISORIES.

HEAVY RAIN WILL OCCUR LATE THIS MORNING INTO THE AFTERNOON HOURS
ALONG AND SOUTH OF THE MASS PIKE WHICH COULD CAUSE SOME URBAN AND
SMALL STREAM FLOODING.

WINDS WILL BE A FACTOR TODAY AS WELL. FORECAST SOUNDINGS OFF BOTH
THE NAM AND GFS INDICATE THAT 60-75 KNOTS OF WIND DEVELOP JUST ABOVE
THE SURFACE AROUND NOON. ENOUGH MIXING WILL TAKE PLACE TO BRING A
PORTION OF THESE WINDS TO THE SFC ON THE SOUTH COAST. HAVE THEREFORE
ISSUED A WIND ADVISORY FOR GUSTS AROUND 50 MPH FOR THE SOUTH COASTS
OF MASS AND RI. THIS ALSO INCLUDES THE CAPE AND ISLANDS AS WELL AS
BLOCK ISLAND.

THE STEADIEST AND HEAVIEST PRECIP ENDS BY LATE THIS AFTERNOON
LEAVING JUST SOME SCATTERED SNOW SHOWERS OVERNIGHT. MOSTLY CLOUDY
SKIES PERSIST FRIDAY UNDER UPPER VORTEX WITH LOW CHANCES OF SNOW
SHOWERS IN THE HIGHER ELEVATIONS AND RAIN SHOWERS AT LOWER
ELEVATIONS.

LONG TERM /FRIDAY NIGHT THROUGH WEDNESDAY/...
..MODELS CONTINUE TO HIGHLIGHT DEVELOPMENT OF SIGNIFICANT OCEAN
STORM WHICH WILL KEEP UNSETTLED WEATHER ACROSS THE REGION FROM
SUNDAY NIGHT THROUGH TUESDAY AT LEAST...

MEDIUM RANGE MODELS CONTINUE IN GOOD AGREEMENT WITH THE EVOLVING
UPPER LEVEL PATTERN ACROSS THE LOWER 48...ESPECIALLY WITH THE
DEVELOPMENT OF A HIGHLY AMPLIFIED PATTERN.  BY SUNDAY...APPEARS THAT
THE DIGGING LONG WAVE TROUGH STILL FORECAST TO COME OUT OF THE GREAT
LAKES WILL BECOME CUT OFF FROM THE UPPER FLOW OFF THE MID ATLANTIC
COAST...WHILE ANOTHER UPPER LEVEL LOW CUTS OFF OVER THE SW U.S.
CONFIDENCE BEYOND TUESDAY DECREASES...AS IT APPEARS THAT THERE MAY
BE A PATTERN CHANGE...AS THE STEADY ECMWF MODEL STARTS TO LOSE ITS
GOOD CONTINUITY. HOWEVER...THIS DOES NOT APPEAR TO AFFECT THE
EVOLUTION OF A PROLONGED PERIOD OF UNSETTLED WEATHER AFTER SATURDAY.

FRIDAY NIGHT...CLOUDS WILL LINGER ACROSS THE REGION REMAINS IN
GENERAL CYCLONIC FLOW WITH LOW LEVEL MOISTURE LINGERING.

SATURDAY...WEAK HIGH PRESSURE BOTH AT THE SURFACE AND ALOFT MOVE
ACROSS NEW ENGLAND...WITH THE ONLY DRY DAY FOR A WHILE.

SATURDAY NIGHT...LONG WAVE UPPER TROUGH MOVES OUT OF THE GREAT LAKES
AND LINKS UP WITH DEVELOPING LOW PRESSURE OUT OF THE SOUTHEAST U.S.
MODELS REMAIN IN GOOD AGREEMENT WITH THE AMOUNT OF ENERGY THAT
PUSHES OFF THE MID ATLANTIC COAST...AS THIS LOW BOMBS OUT AS IT
SLOWLY MOVES UP THE COAST.  THE UPPER LEVEL TROUGH DEVELOPS A CUT
OFF LOW...WHICH CAPTURES THE SURFACE SYSTEM. BAD NEWS.

SUNDAY THROUGH MONDAY...AS THE LOW SLOWLY MEANDERS SOUTH OF NEW
ENGLAND...EAST-NORTHEAST FETCH WILL CONTINUE IN PLACE WITH STRONG
ONSHORE WINDS AS THE LOW CONTINUES TO DEEPEN. GFS SUGGESTS THE LOW
BOTTOMING OUT AT 975 HPA...WHILE THE CANADIAN GGEM IS ONLY 3 HPA
HIGHER BY 12Z MONDAY.

EXCELLENT INFLOW OF MOISTURE FROM BOTH THE ATLANTIC AND GULF WILL
BRING COPIOUS AMOUNTS OF PRECIPITATION TO THE REGION.  IN
ADDITION...STILL SOME ISSUES WITH MIXED PRECIPITATION MAINLY ACROSS
INLAND AREAS.  APPEARS THAT...WITH THE VERY STRONG ONSHORE
INFLOW...THIS COULD ACTUALLY BRING SOMEWHAT WARMER AIR IN FROM THE
OCEAN. WILL HAVE PERIODS OF SNOW AND EVEN SOME SLEET...MAINLY ACROSS
THE HIGHER TERRAIN.

FORECASTED QPF STILL ON THE ORDER OF 1-2 INCHES IN THIS
TIMEFRAME...WITH THE HEAVIEST RAINFALL ALONG THE SOUTH COAST INTO
RHODE ISLAND AND SOUTHEAST MASSACHUSETTS...THOUGH MOST AREAS WILL
RECEIVE THEIR SHARE. WILL HAVE TO MONITOR THE EASTERN SLOPES OF THE
WORCESTER HILLS AND BERKSHIRES FOR ANY ENHANCEMENT WITH THE
PROLONGED EAST FLOW.

COASTAL FLOOD THREAT CONTINUES. HAVE HIGHLIGHTED THIS POTENTIAL IN
AN UPDATED MARINE WEATHER STATEMENT. STILL EXPECT ASTRONOMICALLY
HIGH SPRING TIDES TO COMBINE WITH LONG ONSHORE FETCH AND WIND GUSTS
NEAR OR ABOVE 50 KTS. POTENTIAL EXISTS FOR AT LEAST MODERATE COASTAL
FLOODING...BUT FUTURE MODEL RUNS WILL HELP PIN THIS DOWN.

WITH STRONG ONSHORE WINDS...WILL ALSO NEED TO CONSIDER WIND
ADVISORIES OR HIGH WIND WATCHES...BUT AGAIN WILL MONITOR SUBSEQUENT
MODEL RUNS FOR THIS POTENTIAL AS WELL.

TUESDAY...MODELS BEGIN TO SHOW SOME SPREAD WITH RESPECT TO THE
POSITION OF THE SURFACE SYSTEM UNDERNEATH THE CUTOFF UPPER LOW. GGEM
TRIES TO SHIFT THE LOW EASTWARD A BIT FASTER THAN SEVERAL OTHER
MODEL SUITE MEMBERS. LEANED THIS PORTION OF THE FORECAST TOWARD THE
SLOWER GFS...THOUGH EVEN THIS MODEL STARTS TO DRIFT THE LOW TUESDAY
NIGHT. IN ANY EVENT...THIS WILL KEEP REGION IN ONSHORE FLOW...THOUGH
NOT QUITE AS DRAMATIC AS SUNDAY AND MONDAY. WILL STILL HAVE PERIODS
OF PRECIP WORKING IN OFF THE OCEAN AS THE WINDS BEGIN TO SLOWLY BACK
TO NORTHEAST AND NORTH.

WEDNESDAY...QUITE A BIT OF UNCERTAINTY IN PLACE AS THE MODELS EACH
HAVE THEIR OWN IDEA AS TO HOW THE SURFACE AND UPPER LOW GRADUALLY
MOVES OFF.  QUESTION WILL BE WHETHER THE CYCLONIC FLOW WILL KEEP AT
LEAST A CHANCE OF PRECIP ACROSS THE REGION WHILE SOME COOLER AIR
WORKS ACROSS...WHICH COULD LEAD TO A MIXED PRECIP PROBLEM. WITH THE
QUESTIONS IN PLACE...HAVE KEPT THE PREVIOUS DRY FORECAST IN PLACE.
WOULD NOT BE SURPRISED TO SEE A CHANCE OF SHOWERS IN THIS PORTION OF
THE FORECAST LATER TODAY IF THE GENERAL MODEL TRENDS CONTINUE.

AVIATION...

VFR CONDITIONS WILL GIVE WAY TO MVFR AND IFR CIGS AND VSBYS BY LATE
MORNING AS HEAVY PRECIPITATION MOVES INTO THE AREA. ANY FROZEN
PRECIP AT BDL/PVD/BOS WILL BE SHORT LIVED AND HAVE VERY MINIMAL
IMPACT. MHT/ORH WILL SEE MORE SNOW AND SLEET THAT WILL BE A BIGGER
IMPACT THERE. STEADY PRECIP ENDS LATE THIS AFTERNOON BUT CIGS AND
VSBYS REMAIN IFR OVERNIGHT. WIND SHEAR WILL BECOME A PROBLEM EARLY
TO MID AFTERNOON AT ACK/MVY/HYA AS 60-70 KNOTS OF WIND WILL DESCEND
TO ONLY 1500-2000 FT ABOVE THE SFC.

MARINE...

GALE WARNINGS ARE POSTED FOR ALL WATERS THIS AFTERNOON WITH GUSTS
BETWEEN 35 AND 45 KT EXPECTED...CONTINUING INTO TONIGHT. WINDS WILL
SHIFT TO NW AND DIMINISH TO SMALL CRAFTS LATE TONIGHT...AND WILL
CONTINUE THROUGH FRIDAY.

IN THE LONG TERM...COULD HAVE SOME NW WIND GUSTS AOA 25 KTS FRIDAY
NIGHT INTO SATURDAY...THEN WILL DIMINISH ALBEIT BRIEFLY AS WEAK HIGH
PRESSURE MOVES ACROSS. WINDS WILL REMAIN LIGHT THROUGH SATURDAY
NIGHT.

SIGNIFICANT OCEAN COASTAL LOW WILL DEEPEN SOUTH OF NEW ENGLAND...
BRINGING A PROLONGED EAST-NORTHEAST FETCH TO THE EAST FACING COASTAL
WATERS SUNDAY-MONDAY. CURRENT FORECAST SUGGESTS WINDS INCREASING TO
NEAR OR ABOVE STORM FORCE ON THE EASTERN OUTER WATERS SUNDAY NIGHT
AND MONDAY. WNA WAVEWATCH III MODEL SUGGESTED THAT SEAS WILL RAPIDLY
BUILD TO AROUND 20 FEET EAST OF CAPE COD AND NANTUCKET. MARINE
WEATHER STATEMENT ON THIS POTENTIAL MAJOR STORM HAS BEEN ISSUED
HIGHLIGHTING HAZARDS.

&&

.BOX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
MA...WIND ADVISORY UNTIL 5 PM EDT THIS AFTERNOON FOR MAZ020>024.

     WINTER WEATHER ADVISORY UNTIL 11 PM EDT THIS EVENING FOR
     MAZ002>004-008-026.

NH...WINTER STORM WARNING UNTIL 11 PM EDT THIS EVENING FOR NHZ011-
     015.

     WINTER WEATHER ADVISORY UNTIL 11 PM EDT THIS EVENING FOR
     NHZ012.

RI...WIND ADVISORY UNTIL 5 PM EDT THIS AFTERNOON FOR RIZ006>008.

MARINE...GALE WARNING UNTIL 8 PM EDT THIS EVENING FOR ANZ230>237-250-
     254-255.

&&

UPDATE...
Hazardous weather outlook, Apr 12, 5:12 AM EDT, 9 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAUNTON MA
512 AM EDT THU APR 12 2007

MAZ002>004-008-NHZ011-015-130915-
WESTERN FRANKLIN MA-EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-
WESTERN HAMPSHIRE MA-CHESHIRE NH-WESTERN AND CENTRAL HILLSBOROUGH NH-
512 AM EDT THU APR 12 2007

...WINTER STORM WARNING IN EFFECT UNTIL 11 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL
MASSACHUSETTS...WESTERN MASSACHUSETTS AND SOUTHERN NEW HAMPSHIRE.

.DAY ONE...TODAY AND TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

WINTER STORM WARNING

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

A STORM SUNDAY NIGHT THROUGH TUESDAY MAY BRING A VARIETY OF
SUBSTANTIAL HAZARDS INCLUDING HEAVY RAIN AND WIND ASSOCIATED HAZARDS
WITH EVEN A CHANCE OF SNOW AND SLEET. COASTAL FLOODING IS POSSIBLE AS
WELL.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

MAZ005-006-009-012-130915-
CENTRAL MIDDLESEX MA-WESTERN ESSEX MA-WESTERN HAMPDEN MA-
SOUTHERN WORCESTER MA-
512 AM EDT THU APR 12 2007

...WINTER WEATHER ADVISORY IN EFFECT UNTIL NOON EDT TODAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL
MASSACHUSETTS...EASTERN MASSACHUSETTS...NORTHEAST MASSACHUSETTS AND
WESTERN MASSACHUSETTS.

.DAY ONE...TODAY AND TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

WINTER WEATHER ADVISORY

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

A STORM SUNDAY NIGHT THROUGH TUESDAY MAY BRING A VARIETY OF
SUBSTANTIAL HAZARDS INCLUDING HEAVY RAIN AND WIND ASSOCIATED HAZARDS
WITH EVEN A CHANCE OF SNOW AND SLEET. COASTAL FLOODING MAY OCCUR AS
WELL.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

MAZ026-NHZ012-130915-
NORTHERN MIDDLESEX MA-EASTERN HILLSBOROUGH NH-
512 AM EDT THU APR 12 2007

...WINTER WEATHER ADVISORY IN EFFECT UNTIL 11 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN MASSACHUSETTS AND
SOUTHERN NEW HAMPSHIRE.

.DAY ONE...TODAY AND TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

WINTER WEATHER ADVISORY

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

A STORM SUNDAY NIGHT THROUGH TUESDAY MAY BRING A VARIETY OF
SUBSTANTIAL HAZARDS INCLUDING HEAVY RAIN AND WIND ASSOCIATED HAZARDS
WITH EVEN A CHANCE OF SNOW AND SLEET. COASTAL FLOODING MAY OCCUR AS
WELL.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

MAZ020>024-RIZ006>008-130915-
SOUTHERN BRISTOL MA-SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA-
NANTUCKET MA-WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI-
512 AM EDT THU APR 12 2007

...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 5 PM EDT THIS
AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST MASSACHUSETTS AND
SOUTHERN RHODE ISLAND.

.DAY ONE...TODAY AND TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

WIND ADVISORY

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

A STORM SUNDAY NIGHT THROUGH TUESDAY MAY BRING A VARIETY OF
SUBSTANTIAL HAZARDS INCLUDING HEAVY RAIN AND WIND ASSOCIATED HAZARDS
WITH EVEN A CHANCE OF SNOW AND SLEET. COASTAL FLOODING MAY OCCUR AS
WELL.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

CTZ002>004-MAZ007-010-011-013>019-RIZ001>005-130915-
HARTFORD CT-TOLLAND CT-WINDHAM CT-EASTERN ESSEX MA-
EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA-WESTERN NORFOLK MA-
SOUTHEAST MIDDLESEX MA-SUFFOLK MA-EASTERN NORFOLK MA-
NORTHERN BRISTOL MA-WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-
NORTHWEST PROVIDENCE RI-SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-
EASTERN KENT RI-BRISTOL RI-
512 AM EDT THU APR 12 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN
CONNECTICUT...MASSACHUSETTS...EASTERN MASSACHUSETTS...NORTHEAST
MASSACHUSETTS...SOUTHEAST MASSACHUSETTS...WESTERN MASSACHUSETTS AND
NORTHERN RHODE ISLAND.

.DAY ONE...TODAY AND TONIGHT...

A MIXTURE OF SNOW...SLEET...AND RAIN MAY ADD UP TO 1 TO 2 SLUSHY
INCHES THIS MORNING. RAIN...HEAVY AT TIMES...IS EXPECTED THIS
AFTERNOON AND MAY CAUSE LOCALIZED URBAN AND SMALL STREAM FLOODING.
ITS POSSIBLE THAT THE HIGHEST ELEVATIONS OF NORTHERN CONNECTICUT MAY
SEE SOME ICING LATE THIS MORNING AND EARLY THIS AFTERNOON AS WELL.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

A STORM SUNDAY NIGHT THROUGH TUESDAY MAY BRING A VARIETY OF
SUBSTANTIAL HAZARDS INCLUDING HEAVY RAIN AND WIND ASSOCIATED HAZARDS
WITH EVEN A CHANCE OF SNOW AND SLEET. COASTAL FLOODING MAY OCCUR AS
WELL.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

ANZ230>237-250-254-255-130915-
BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-
BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND-
COASTAL WATERS FROM MERRIMACK RIVER MA OUT 25 NM TO PLYMOUTH MA OUT
40 NM...INCLUDING THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY-
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
COASTAL WATERS FROM MONTAUK NY TO BLOCK ISLAND RI TO MARTHAS
VINEYARD MA TO NANTUCKET MA SOUTHEAST TO 20 NM-
512 AM EDT THU APR 12 2007

...GALE WARNING IN EFFECT FROM NOON TODAY TO 8 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS
AND RHODE ISLAND COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT...

A GALE WARNING IS IN EFFECT FOR WINDS TO 25 TO 35 KNOTS WITH GUSTS UP
TO 45 KNOTS THIS AFTERNOON.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...

A STORM SUNDAY NIGHT THROUGH TUESDAY MAY BRING A VARIETY OF
SUBSTANTIAL HAZARDS INCLUDING HEAVY RAIN AND WIND ASSOCIATED HAZARDS
WITH EVEN A CHANCE OF SNOW AND SLEET. COASTAL FLOODING IS LIKELY AS
WELL. GALE OR STORM WARNINGS MAY NEED TO BE POSTED FOR THIS POTENTIAL
STORM.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

In the hours before

Special weather statement, Apr 12, 2:30 PM EDT, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
230 PM EDT THU APR 12 2007

RIZ002-004>007-121930-
BRISTOL RI-EASTERN KENT RI-NEWPORT RI-SOUTHEAST PROVIDENCE RI-
WASHINGTON RI-
230 PM EDT THU APR 12 2007

...BRIEF BUT STRONG GUSTY WINDS APPROACHING RHODE ISLAND...

A BAND OF MODERATE TO HEAVY RAINFALL WILL HELP BRING STRONG WINDS
DOWN TO THE GROUND BETWEEN 230 AND 330 PM.  WINDS MAY ABRUPTLY
GUST UP TO 55 MPH DURING THAT TIME.  PEOPLE OUTDOORS SHOULD BE
PREPARED FOR THIS SUDDEN CHANGE IN WINDS.

belk

The office that day

Everything else NWS Boston/Norton, MA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 12, 4:43 AM EDTWind AdvisoryBOXBarnstable, Bristol, Dukes, Nantucket, Plymouth12 hr
Apr 12, 2:27 PM EDTSpecial Marine WarningBOX33 min
Apr 12, 3:03 PM EDTSpecial Marine WarningBOX27 min

Nearby

Severe Thunderstorm Warnings in Rhode Island, 2007Severe Thunderstorm Warnings in Massachusetts, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.